Arkansas, 2021

Tornado and Hail in Arkansas, April 9, 2021

April 9, 2021 · NWS SHV · 23 events in 8 counties and zones

A strong upper trough dove southeast across the Northern and Central Plains on April 9th, reinforcing a cold front southeast into the Southern Plains. The approach of this storm system enhanced a southerly low level jet, which allowed for the return of a warm front north across East Texas, North Louisiana, Southern Arkansas, and extreme Southeast Oklahoma, resulting in very warm, humid, and…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A strong upper trough dove southeast across the Northern and Central Plains on April 9th, reinforcing a cold front southeast into the Southern Plains. The approach of this storm system enhanced a southerly low level jet, which allowed for the return of a warm front north across East Texas, North Louisiana, Southern Arkansas, and extreme Southeast Oklahoma, resulting in very warm, humid, and unstable air in advance of the front. The combination of this increasing instability, wind shear, and strong forcing ahead of the cold front and associated upper level storm system resulted in a prolonged period of severe thunderstorms across much of the region, with numerous reports of large hail and occasional damaging winds across Southwest Arkansas. An isolated tornado also touched down across Southern Little River County along a line of severe thunderstorms along the cold front. These storms finally exited Southwest Arkansas during the early morning hours of April 10th with the passage of the cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 9, 12:53 PM CST, 18 minutes earlier.

Area forecast discussion, Apr 9, 12:53 PM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
153 PM CDT Fri Apr 9 2021

.AVIATION...

For the 09/18Z TAF update, a mix bag of flight conditions across
the region as convection and low cigs move into the region. Look
for this trend to continue through a large portion of the TAF
period. The first or two rounds of strong to severe TSRA has
started across the region, with the second round coming as a cold
front moves across the area late this evening. VFR skies will move
into the region from the northwest by the end of the period with
winds from the northwest at or over 10 kts. /20/

&&

.PREV DISCUSSION... /issued 1241 PM CDT Fri Apr 9 2021/

UPDATE...

The first round of severe weather is unfolding across the region.
As the aforementioned warm front continues to lift northward
across the region, the atmosphere has destabilized. Near the
boundary, several isolated strong to severe storms are forming
across Northeast Texas, SE Oklahoma, and adjacent SW Arkansas. As
a result, the Storm Prediction Center has issued Severe
Thunderstorm Watch 76 until 23z for portions of East Texas, most
of North Louisiana, and most of SW Arkansas. The main threat at
this time is large hail, but an isolated tornado can't be ruled
out.

As we continue to move throughout the day, expect SBCape values
to climb above 3000 J/kg along with sufficient deep layer shear.
This will likely support additional development of supercells and
possible tornadoes late this afternoon into the evening hours.

Concerning this update, very little change was needed, other than
some adjustments to POPs for current trends, and the adding of the
Severe Thunderstorm Watch. /20/

&&

PREV DISCUSSION... /issued 422 AM CDT Fri Apr 9 2021/

SHORT TERM.../Today through Saturday/

Plans should be made today for multiple rounds of severe weather in
the Ark-La-Tex as multiple impacts are possible from large hail,
damaging winds and tornadoes. This all occurs in proximity to a
trough quickly swinging southeast across the Great Plains and
amplifying divergent southwest flow aloft. Dew points in the 60s
continue to be advected northward this morning, approaching the I-20
corridor with the warm front, while lapse rates will exceed 8 C/km,
and low-level SRH will approach 200 m2/s2 by this evening. The
first round of severe thunderstorms will occur in the midday hours
across our northern zones, generally along the I-30 corridor into
southern Arkansas. Storm modes by the early afternoon will
primarily involve supercells with updrafts capable of sustaining
large hail.

In the second round of severe thunderstorms arriving this evening,
the primary storm mode will be in the form of a multicellular MCS
that travels across the Ark-La-Tex into the Ark-La-Miss with
damaging winds, large hail and embedded tornadoes all possible once
again. Substantial uncertainty remains in the positioning of this
evening round of convection, especially in how far southwest
initiation could begin in East Texas. Nonetheless, with these
ingredients available and storm modes expected, the SPC has placed
our eastern zones in a Moderate Risk for severe weather,
highlighting the concern for damaging winds and embedded
circulations. The severe weather threat will continue late into
tonight for our eastern parishes.

By tomorrow morning, conditions finally begin improving with frontal
passage. Afternoon temperatures return to near average for this time
of the year with winds out of the northwest at 10mph. /16/

LONG TERM.../Saturday Night through Thursday/

Sfc ridging will settle SE into the region Saturday night in wake of
the cold fropa earlier in the day, which will set the stage for good
radiational cooling and slightly below normal temps areawide. A dry
WNW flow aloft will continue through the remainder of the weekend,
while the sfc ridge drifts E into the Lower MS Valley Sunday. Thus,
above normal temps but comfortable RH's are expected, before low
level moisture advection resumes and increases Monday with the
return Srly low level flow on the backside of the departing ridge as
it shifts E into the SE U.S.

A shallow cold front is progged to shift SE through the Srn Plains
and Ozarks Monday morning, entering portions of extreme NE TX/SE
OK/adjacent sections of SW AR during the mid and late afternoon
hours. The moisture profile is progged to remain shallow just ahead
of the approaching front, but did maintain slight chance pops in the
afternoon for the Wrn sections of NE TX/SE OK/adjacent SW AR given
the dirty flow aloft as weak PVA traverses the Nrn sections of the
region. This front is progged to seep S through the remainder of the
region Monday night, with weak overrunning and additional PVA
contributing to the development of isolated to sct convection over
the area. The front is progged to drift farther S of the area
Tuesday, with additional perturbations focusing more in the way of
sct convection areawide. Have maintained chance pops over the region
Monday night and Tuesday, with the potential for isolated thunder as
mid level lapse rates will remain sufficient enough to support
slightly deeper convection.

An active weather period appears in the offing for mid and late week
as additional perturbations aloft are expected to traverse the
region in the WSW flow aloft. This will all come beneath a large
closed low expected to settle into the Great Basin by midweek,
sending ripples of shortwave energy E across the Srn Plains and
Lower MS Valley. Overrunning atop the shallow cool air mass is again
expected to increase Tuesday night through Wednesday night, which
should help enhance sct to numerous SHRA and isolated TSRA areawide.
Have inserted high chance pops for this time period, before pops
diminish by Thursday as the post frontal air mass begins to deepen.
However, general agreement exists amongst the GFS/ECMWF with another
wave of SHRA overspreading the area Thursday night and Friday. The
increased cloud cover, cooler post-frontal air, and the periodic
convection should result in a welcome period of slightly below
normal temps through much of next week.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  82  61  76  48 /  40  70   0   0
MLU  84  63  78  49 /  50  80  10   0
DEQ  76  51  72  42 /  60  70   0   0
TXK  78  54  73  47 /  60  80   0   0
ELD  79  60  74  44 /  70  80   0   0
TYR  83  53  74  49 /  30  40   0   0
GGG  82  56  73  48 /  40  50   0   0
LFK  84  60  78  49 /  30  50   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

20
Hazardous weather outlook, Apr 9, 11:58 AM CST, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1258 PM CDT Fri Apr 9 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1258 PM CDT Fri Apr 9 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A Severe Thunderstorms Watch is in effect until 6 PM CDT for much
of Southwest Arkansas, portions of East Texas and Northeast
Texas, and much of Northwest and North Central Louisiana.

Scattered thunderstorms are rapidly developing across the
ArkLaTex. Some of these storms may be severe, with damaging winds,
large hail, and tornadoes possible. Additional thunderstorm
development is possible this evening over portions of East Texas
and North Louisiana, ahead of a severe squall line that will
develop over Eastern Oklahoma and quickly shift southeast across
the region from mid evening through the overnight hours. The
severe weather threat will become more pronounced with this squall
line, with damaging winds, large hail, isolated tornadoes, and
locally heavy rainfall possible. These storms will diminish from
northwest to southeast late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered showers and isolated thunderstorms will be possible
across the region Tuesday through Thursday. However, no hazardous
weather is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon
through tonight across the region.

09

In the hours before

Local storm report, Apr 9, 11:18 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     HAIL             5 WSW TALCO             33.33N 95.18W
04/09/2021  E1.00 INCH       FRANKLIN           TX   PUBLIC

            PUBLIC SENT PHOTO OF QUARTER SIZE HAIL TO
            OUR SOCIAL MEDIA ABOUT 5 MILES WSW OF TALCO.

&&

20
Special weather statement, Apr 9, 11:29 AM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1229 PM CDT Fri Apr 9 2021

TXZ124-125-136-137-091815-
Upshur TX-Gregg TX-Smith TX-Wood TX-
1229 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...SOUTHEASTERN
WOOD...UPSHUR AND NORTHWESTERN GREGG COUNTIES UNTIL 115 PM CDT...

At 1229 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lindale, or 11 miles southeast of Mineola, moving northeast at 40
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Gladewater, Gilmer, Lindale, Big Sandy, Hawkins, Clarksville City,
East Mountain, Diana, Rosewood, Hoard, West Mountain, Winona, Union
Grove, Warren City, Midway, Red Springs, Bettie, Grice and Pritchett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
northeastern Texas.

LAT...LON 3290 9503 3290 9489 3266 9470 3262 9470
      3242 9536 3257 9549
TIME...MOT...LOC 1729Z 233DEG 35KT 3255 9536

50
Special weather statement, Apr 9, 11:34 AM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1234 PM CDT Fri Apr 9 2021

ARZ061-091815-
Nevada AR-
1234 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NEVADA COUNTY UNTIL 115
PM CDT...

At 1234 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rosston, or 12 miles southeast of Prescott, moving northeast at 40
mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rosston, Bluff City, White Oak Lake State Park, Cale, Mount Moriah,
Morris, Laneburg and Reader.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southwestern Arkansas.

LAT...LON 3380 9318 3381 9316 3381 9315 3382 9314
      3379 9313 3378 9310 3362 9311 3353 9327
      3367 9340 3382 9320
TIME...MOT...LOC 1734Z 232DEG 33KT 3365 9327

44
Local storm report, Apr 9, 11:51 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1251 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 PM     HAIL             MOUNT PLEASANT          33.17N 94.98W
04/09/2021  E1.50 INCH       TITUS              TX   PUBLIC

            PUBLIC REPORTS PING PONG BALL SIZE HAIL NEAR
            HWY 271 NORTH IN MOUNT PLEASANT VIA KLTV
            SOCIAL MEDIA PAGE.

&&

20
Local storm report, Apr 9, 11:59 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1259 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     HAIL             2 E OMAHA               33.18N 94.71W
04/09/2021  E1.75 INCH       MORRIS             TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS LARGE HAIL AT PEWITT
            HIGH SCHOOL NEAR OMAHA.

&&

20
Special weather statement, Apr 9, 12:49 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
149 PM CDT Fri Apr 9 2021

ARZ060-061-070>072-091930-
Hempstead AR-Lafayette AR-Miller AR-Nevada AR-Columbia AR-
149 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD...CENTRAL
MILLER...NORTHERN LAFAYETTE...SOUTHWESTERN NEVADA AND NORTHWESTERN
COLUMBIA COUNTIES UNTIL 230 PM CDT...

At 149 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fouke, or 14 miles southeast of Texarkana, moving northeast at 50
mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Stamps, Waldo, Lewisville, Fouke, Buckner, Garland, Bodcaw, Genoa,
Mount Vernon, Patmos, McKamie, Falcon, Spirit Lake, Lamartine, Fort
Lynn and Piney Grove.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southwestern Arkansas.

LAT...LON 3313 9386 3332 9401 3368 9350 3337 9323
TIME...MOT...LOC 1849Z 237DEG 44KT 3328 9386

44

The radar

The Shreveport radar (KSHV), 107 km away, was scanning. The volume nearest the first event began at 19:11 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 6 hail, 1 tornado, 1 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Lafayette

When
April 9, 1:11 PM CST
Where
Lafayette County, 0.75 mi NNE of Old Town
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.390, -93.574

A large tree was blown down across Highway 29 just north of Lewisville.

Thunderstorm Wind, Columbia

When
April 9, 1:40 PM CST
Where
Columbia County, 0.28 mi SW of Magnolia
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
33.267, -93.233

A 60 mph wind gust was estimated in Magnolia.

Hail, Columbia

When
April 9, 1:40 PM CST
Where
Columbia County, 0.42 mi SE of Magnolia
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
33.266, -93.224

Nickel size hail fell in Magnolia.

Thunderstorm Wind, Nevada

When
April 9, 1:45 PM CST
Where
Nevada County, 1.81 mi SSE of Caney
Measured
61 kt (70 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
33.576, -93.209

Several trees were blown down on Highway 278 just east of Caney Creek.

Thunderstorm Wind, Union

When
April 9, 2:11 PM CST
Where
Union County, 3.5 mi N of Lisbon
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.321, -92.835

A large tree was blown down near the 4700 block of Mount Holly Highway. A vehicle ran into the tree was no injuries were reported.

Hail, Union

When
April 9, 2:37 PM CST
Where
Union County, 1.71 mi E of Newell
Measured
0.75 in hail
Reported by
Public
Coordinates
33.170, -92.720

Penny size hail fell in the Parkers Chapel community. Report from mPING.

Hail, Union

When
April 9, 2:45 PM CST
Where
Union County, 1.85 mi ESE of El Dorado
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.192, -92.640

Quarter size hail fell in El Dorado.

Hail, Union

When
April 9, 3:04 PM CST
Where
Union County, 0.51 mi SE of Smith
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.145, -92.624

Quarter size hail fell several miles southeast of El Dorado.

Thunderstorm Wind, Sevier

When
April 9, 10:09 PM CST
Where
Sevier County, 0.76 mi WNW of De Queen
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.033, -94.343

A 60 mph wind gust was estimated in De Queen.

Thunderstorm Wind, Little River

When
April 9, 10:22 PM CST
Where
Little River County, 0.69 mi SE of Foreman
Measured
78 kt (90 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
33.712, -94.392

A strong squall line within an embedded supercell produced a broad swath of wind damage starting near Foreman and ending near Ashdown. The damage was mainly limited to snapped and uprooted trees laying in a southeasterly direction, although a few structures did exhibit minor roof damage from the wind, while many others were directly damaged by falling trees. The surveyed path length was around 17 miles, with a maximum path width around 8 miles. The estimated wind speeds ranged from 70-90 mph.

Thunderstorm Wind, Sevier

When
April 9, 10:27 PM CST
Where
Sevier County, 2.4 mi SSW of Milrose
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
33.886, -94.190

A 65 mph wind gust was measured about 5 miles northwest of the Ben Lomond community.

Thunderstorm Wind, Little River

When
April 9, 10:30 PM CST
Where
Little River County, 0.55 mi E of Richmond
Measured
70 kt (81 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.631, -94.210

Widespread trees were downed throughout much of Little River County.

Tornado, Little River

When
April 9, 10:31 PM CST to 10:33 PM CST
Where
Little River County, 0.56 mi S of Richmond to 2.1 mi NW of Pine Prairie
Rating
EF1
Path length
2.42 mi
Path width
150 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
33.622, -94.220

A brief EF-1 tornado with estimated maximum winds near 90 mph touched down near Little River 21 and the intersection of Little River 15 and Little River 713, where an area of concentrated convergent tree damage occurred in the midst of much wider straight line wind damage throughout the southern portion of Little River County. Damage to structures in the tornado path was very minimal. It is possible that the tornado path extends farther than what the storm survey indicated, but the actual survey length was limited by road access.

Thunderstorm Wind, Miller

When
April 9, 10:46 PM CST
Where
Miller County, 1.7 mi NE of Texarkana
Measured
61 kt (70 mph) estimated gust
Reported by
Social Media
Coordinates
33.446, -94.027

Numerous utility poles were downed throughout Texarkana, resulting in widespread power outages across the city. SWEPCO reported that over 8,000 customers were without power. Several trees were blown down and some roofing damage was reported. Report from TXK Today Facebook post.

Funnel Cloud, Hempstead

When
April 9, 11:04 PM CST
Where
Hempstead County, 2.65 mi W of Hope
Reported by
Law Enforcement
Coordinates
33.668, -93.646

The Arkansas State Police reported a funnel cloud just west of the Hope city limits.

Thunderstorm Wind, Hempstead

When
April 9, 11:05 PM CST
Where
Hempstead County, 0.07 mi S of Hope
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.669, -93.600

Widespread trees were blown down across Hempstead County.

Hail, Hempstead

When
April 9, 11:07 PM CST
Where
Hempstead County, 0.71 mi S of Hope
Measured
0.75 in hail
Reported by
Public
Coordinates
33.660, -93.601

Penny size hail fell on the southwest side of Hope.

Thunderstorm Wind, Lafayette

When
April 9, 11:08 PM CST
Where
Lafayette County, 0.64 mi NNE of Lewisville
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.359, -93.576

Highway 29 was blocked by a fallen tree in Lewisville.

Hail, Hempstead

When
April 9, 11:08 PM CST
Where
Hempstead County, 0.94 mi SE of Hope
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
33.661, -93.588

Nickel size hail fell at the home of the Hempstead County Emergency Manager in Hope.

Thunderstorm Wind, Lafayette

When
April 9, 11:08 PM CST
Where
Lafayette County, 2.26 mi ENE of Kress City
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.317, -93.587

A tree fell onto a vehicle several miles south of Lewisville. No injuries were reported.

Thunderstorm Wind, Lafayette

When
April 9, 11:08 PM CST
Where
Lafayette County, 0.49 mi N of Lewisville
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.357, -93.580

A tree was blown down onto a home in Lewisville.

Thunderstorm Wind, Lafayette

When
April 9, 11:14 PM CST
Where
Lafayette County, 4.72 mi N of Buckner
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.417, -93.415

A tree was downed blocking Highway 53 north of Buckner.

Thunderstorm Wind, Nevada

When
April 9, 11:15 PM CST
Where
Nevada County, 1.14 mi NE of Bodcaw
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.562, -93.407

Widespread trees were blown down across Nevada County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2021Every state in 2021This day in weather historyThe tornado archive for Arkansas, 2021Warnings in Arkansas, April 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 946630, 946631, 946633, 946632, 946634, 946635, 946636, 946637, 946638, 946639, 946640, 946641, 946642, 946643, 946647, 946644, 946649, 946651, 946653, 946655, 946658, 946656, 946660.